Alert archive / North Dakota / River Flood Warnings in 2009

River Flood Warning 59, NWS Grand Forks, ND

June 27, 2009Grand Forks County, Walsh County, North Dakota; Marshall County, Polk County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Jun 27, 2009, 10:33 AM CDT for Grand Forks County, Walsh County, North Dakota; Marshall County, Polk County, Minnesota. It took effect at Jun 28, 2009, 10:21 AM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jun 27, 2009, 10:33 AM CDT (15:33 UTC)
In effect from
Jun 28, 2009, 10:21 AM CDT
Expired
Jul 3, 2009, 7:47 PM CDT
In force
5 days
Issued by
NWS Grand Forks, ND
Flood severity
Minor

Counties Marshall County, MN, Polk County, MN, Grand Forks County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 69 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River of the North at Oslo (OSLM5). The gauge peaked at 29.13 ft at Jun 30, 2009, 12:00 PM CDT.

actionminormoderate20253006/2706/2806/2906/3007/0107/0207/0307/0407/05
Action stage
23 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 27, 4:19 AM CDT, 6 hours 14 minutes earlier.

Area forecast discussion, Jun 27, 4:19 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
419 AM CDT SAT JUN 27 2009

.DISCUSSION...
MAIN FORECAST CHALLENGE IS PCPN. WHEN LOOKING AT THE LATEST SURFACE
ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED BETWEEN JMS AND FAR
WITH AN INVERTED TROF EXTENDING ALONG A GFK TO HCO LINE. WHEN
COMPARING THE MODELS...THE MODELS ARE IN PRETTY GOOD AGREEMENT FOR
THE SHORT TERM FORECAST ON THE PATTERN TRANSITIONS...SO ENDED UP
USING A MODEL BLEND FOR THE FORECAST. THE NAM IS DOING BETTER ON
PCPN PLACEMENT...SO PRIMARILY USED IT FOR POPS AND ENDED UP USING
EITHER FORECAST CONTINUITY OR THE ADJMAVBC GUIDANCE FOR TEMPS.

ALTHOUGH THE MAJORITY OF THE ACTUAL TSRA ACTIVITY IS NOW E OF THE
AREA...STILL LEFT WITH A LARGE RAIN AREA...WITH EMBEDDED HEAVY RAIN
SHOWERS...MOSTLY OVER THE MN SIDE. WITH THE LOW EXPECTED TO TRACK TO
THE NE TODAY...WILL STILL HAVE THE PCPN HANGING AROUND THROUGH MUCH
OF THE MORNING AND INTO THE AFTERNOON IN NW MN. THEN...A 500MB TROF
MOVES INTO ND FOR THIS AFTERNOON AND EVENING...WITH SURFACE HEATING
CREATING INSTABILITY IN CONJUNCTION WITH THE COLDER AIR ALOFT WHICH
COULD SET OFF ANOTHER ROUND OF TSRA FOR LATE THIS AFTERNOON INTO
TONIGHT ON THE ND SIDE. WITH THE COLDER TEMPS ALOFT...THESE STORMS
WILL NEED TO BE WATCHED FOR THE POTENTIAL OF HAIL AND SPC HAS
INCLUDED MUCH OF THE AREA IN A SLIGHT RISK. DID NOT PUT SVR WORDING
IN THE GRIDS OR ZONES AT THIS TIME. LATER SHIFTS WILL NEED TO
MONITOR CONVECTIVE DEVELOPMENT AND ADD SVR WORDING IF NEEDED.

FOR TONIGHT INTO SUN...THE SURFACE AND 500 MB LOW BECOME STACKED IN
S ONT...KEEPING PARTS OF NW MN IN CYCLONIC FLOW. THUS...KEPT A SCHC
FOR SHRA/TSRA IN FORECAST THROUGH SUN. SURFACE HIGH PRESSURE BUILDS
INTO THE N PLAINS AND DOMINATES THE WEATHER FOR SUN NIGHT INTO
WED...SO KEPT FORECAST DRY. THE NEXT LOW PRESSURE SYSTEM MOVES OUT
INTO THE CENTRAL PLAINS ON THU...BUT WITH BEST INSTABILITY REMAINING
S OF THE AREA AT THIS TIME...KEPT FORECAST DRY.

&&

.AVIATION...
IFR/MVFR CIGS AND VSBYS EXPECTED TO SLOWLY IMPROVE BY 18Z TODAY AS
PCPN MOVES OUT OF THE AREA. WINDS TO TURN NW AND INCREASE TO
AROUND 15 KTS...WITH GUSTS TO AROUND 25 KTS POSSIBLE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

NG
Hazardous weather outlook, Jun 27, 6:52 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
652 AM CDT SAT JUN 27 2009

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-281200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
652 AM CDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER PARTS OF
EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS
AFTERNOON AND EVENING. LARGE HAIL IS THE MAIN SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTHWEST
MINNESOTA FOR SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING.

NG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:12 PM CDTFlash Flood WarningFGFGrand Forks, Nelson14 hr
Jun 26, 7:45 PM CDTTornado WarningFGFGrand Forks, Steele, Traill60 min
Jun 26, 8:45 PM CDTSpecial Weather StatementFGFTraill60 min
Jun 26, 9:06 PM CDTTornado WarningFGFTraill54 min
Jun 26, 9:32 PM CDTFlash Flood WarningFGFBenson, Eddy, Nelson, Ramsey, Towner, Walsh11 hr
Jun 26, 9:52 PM CDTRiver Flood WarningFGFWalsh5 days
Jun 26, 10:11 PM CDTFlash Flood WarningFGFGrand Forks, Traill11 hr
Jun 27, 7:04 AM CDTAreal Flood WarningFGFCavalier, Towner5 hr
Jun 27, 7:55 AM CDTAreal Flood WarningFGFNelson, Walsh3 days
Jun 27, 8:53 AM CDTAreal Flood WarningFGFGrand Forks, Traill3 days
Jun 27, 10:10 AM CDTAreal Flood AdvisoryFGFBenson, Ramsey26 hr
Jun 27, 10:33 AM CDTRiver Flood WarningFGFGrand Forks5 days
Jun 27, 11:47 AM CDTAreal Flood AdvisoryFGFCavalier, Towner24 hr
Jun 27, 1:24 PM CDTSevere Thunderstorm WarningFGFCavalier, Ramsey, Towner51 min
Jun 27, 2:39 PM CDTSpecial Weather StatementFGFWalsh21 min
Jun 27, 2:47 PM CDTTornado WarningFGFTowner28 min
Jun 27, 3:22 PM CDTSevere Thunderstorm WarningFGFRamsey, Towner53 min
Jun 27, 4:20 PM CDTSpecial Weather StatementFGFNelson55 min
Jun 27, 4:33 PM CDTRiver Flood WarningFGFRichland4 days
Jun 27, 6:39 PM CDTSpecial Weather StatementFGFCass51 min
Jun 26, 8:51 PM CDTTornado WarningFGFPolk39 min
Jun 26, 10:01 PM CDTSpecial Weather StatementFGFNorman59 min
Jun 27, 9:57 AM CDTRiver Flood WarningFGFKittson6 days

Nearby

River Flood Warnings in North Dakota, 2009River Flood Warnings in Minnesota, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.